Jump to content

Indomethacin and dizziness?


Recommended Posts

I've been on 25mg indocin TID x 5 days now... I thought I was going crazy but I think this med is making me dizzy/clumsy? I see dizziness on a long list of generic side effects but I was wondering if anyone else has experienced this? It's almost like being drunk (coordination wise) but totally sober.. I feel like my hand/eye coordination is affected. Anyone else??

Link to post
Share on other sites
  • 4 months later...

Hi EyecePick,

Hemicrania sufferer here... so I know a bit about indomethacin :D

It is heavy. First when I took it in November 2019 to test on 150 mg I was absolutely miserable. Vomiting, dizzy, terrible stomach pain and just feeling ill like a horse. I took it only 2 days and stopped but did not want to give up so I tried it again a week later and the first days I got terrible stomach pain again but no other side effects. That pain went away in 2 days and since then I have never felt any side effect anymore from the indocin. 

I have been diagnosed with atypical CH in 2012 but kept suffering. While I saw so many people here found relief on a variety of medication and/or other regimens I kept struggling to bring these headaches under control... until we found out that my headache is indomethacin responsive. 

I am not permanently on indocin but when I feel it is getting too bad, I take 100 mg and within an hour... pain is gone. Never feel any side effects and it's a big change to finally have something that really works for me. But have to agree it is not the most healthy medication.

I would say... if you trial it for diagnostic purposes, don't give up easily with it. In the beginning it can take some time to kick in and doses can go really high up to 225 mg/day but if it turns out you having hemicrania, you will be happy you did it as it is the only medication that really works.

Good luck !

siegfried

 

Link to post
Share on other sites

Yep, nasty stuff Indomethacin. Effective, but not fun.

Best advice, eat food before or with it, I found that always stopped the dizziness. And, feeling like you're seriously drunk is a good description. But, food makes a HUGE difference. Seriously huge difference.

Can't stress it enough. 

Mox

Link to post
Share on other sites

@EyecePick 

I can second @MoxieGirl comment. You must eat it with a meal. Not just a granola bar or something but an actual meal. The first time on an empty stomach I took it and I was dizzy drunk feeling for hours. The worst side effect of this medication for me has been a pounding headache for hours the next day. It was so bad it made me want to give up on the medication. I say stick it out at least a week to give it a chance. 

Kat 

Link to post
Share on other sites
  • 1 year later...

I have a question for you guys, you’re super knowledgeable with first hand stuff... 

I’m on day 5 of verapmil and I’m supposed to take indo 50mg when I feel an attack coming (they think I have paroxysmal hemicrania). But I’ve not had an attack, just shadows. I assume the verapmil is doing it’s job.... should I take the indo for the shadows? Or if I get an attack how do I shove a whole meal down my throat while the attack is happening? I was so out of it when the neurologist  prescribed all this I didn’t think to ask...

Link to post
Share on other sites

 

Glad the verap seems to be helping!

I have read about Indomethacin being prescribed as an abortive (to be taken to stop an attack), but I don't think we've seen anyone here (admittedly, not a large sample) who wasn't prescribed it to be taken at regular times each day, in consistent doses, as a preventive.  That's the context in which I think the previous suggestions in this thread are offered.  

Down close to the end of this post -- https://clusterbusters.org/forums/topic/6213-basic-non-busting-information/ -- there's a section about dealing with shadows for CH.  Since Indo can be such a harsh thing, I think I might suggest that you try some of those things before resorting to the Indo.

 

  • Like 1
  • Thanks 1
Link to post
Share on other sites

Indomethacin users might be interested in this study that showed guarana to protect against lesions induced by Indomethacin.  Guarana is a caffeine containing nut from South America and it is not hard to find.  

I would not be surprised if the caffeine actually made the Indomethacin more effective as well, but that's just a theory I have...

https://pubmed.ncbi.nlm.nih.gov/14669256

 

  • Like 2
Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Loading...
×
×
  • Create New...